Anyonic statistics of quantum impurities in two dimensions Journal Article

Author(s): Yakaboylu, Enderalp; Lemeshko, Mikhail
Article Title: Anyonic statistics of quantum impurities in two dimensions
Affiliation IST Austria
Abstract: We demonstrate that identical impurities interacting with a two-dimensional many-particle environment obey anyonic statistics. In particular, we find that due to the many-body interactions between the impurities and the bath, each of the impurities can be viewed as a flux-tube-charged-particle composite described by fractional "dressed" statistics. This amounts to a novel configuration with emerging anyons, which is fundamentally different from the previously studied fractional quantum Hall and Kitaev model settings. The proposed setup paves the way to realizing anyons using electrons interacting with superfluid helium or lattice phonons, as well as using atomic impurities in ultracold gases.
Journal Title: Physical Review B
Volume: 98
Issue 4
ISSN: 24699950
Publisher: American Physiological Society  
Date Published: 2018-07-02
Start Page: Article number: 045402
DOI: 10.1103/PhysRevB.98.045402
Open access: yes (repository)
IST Austria Authors
Related IST Austria Work